Alert archive / Alabama / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 46, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Apr 9, 2021, 2:57 AM CDT for Mobile County, Alabama. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 2:57 AM CDT (07:57 UTC)
- Expired
- Apr 9, 2021, 3:31 AM CDT
- In force
- 34 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Mobile County, AL
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 07:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.0 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1605 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
952
WUUS54 KMOB 090757
SVRMOB
ALC097-090900-
/O.NEW.KMOB.SV.W.0046.210409T0757Z-210409T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
257 AM CDT Fri Apr 9 2021
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southwestern Mobile County in southwestern Alabama...
* Until 400 AM CDT.
* At 256 AM CDT, a severe thunderstorm was located 7 miles southwest
of Grand Bay, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner,
Theodore, Grand Bay, Bayou La Batre, Semmes, I65 And I165, Coden,
I10 And I65 and Mobile Regional Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3034 8840 3035 8839 3037 8840 3038 8841
3039 8841 3038 8840 3064 8841 3086 8819
3055 8790 3029 8835
TIME...MOT...LOC 0756Z 230DEG 29KT 3039 8841
HAIL...1.25IN
WIND...60MPH
$$2 follow-up statements
361
WWUS54 KMOB 090811
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
311 AM CDT Fri Apr 9 2021
ALC097-090900-
/O.CON.KMOB.SV.W.0046.000000T0000Z-210409T0900Z/
Mobile AL-
311 AM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN MOBILE COUNTY...
At 310 AM CDT, a severe thunderstorm was located near Grand Bay,
moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Theodore,
Grand Bay, Semmes, I65 And I165, I10 And I65 and Mobile Regional
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
3038 8840 3060 8841 3086 8819 3055 8790
3042 8829
TIME...MOT...LOC 0810Z 230DEG 29KT 3047 8830
HAIL...1.00IN
WIND...60MPH
$$710
WWUS54 KMOB 090831
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
331 AM CDT Fri Apr 9 2021
ALC097-090841-
/O.CAN.KMOB.SV.W.0046.000000T0000Z-210409T0900Z/
Mobile AL-
331 AM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
gusty winds are still possible with this thunderstorm.
LAT...LON 3035 8839 3037 8840 3038 8841 3039 8841
3038 8840 3060 8841 3086 8819 3055 8790
3042 8829
TIME...MOT...LOC 0828Z 230DEG 29KT 3058 8815
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 11:59 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 8, 11:59 PM CDT, 2 hours 58 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1159 PM CDT Thu Apr 8 2021
.AVIATION...
06Z issuance...VFR conditions will be replaced by an IFR ceiling
first near the coast which spreads over the remainder of the area
overnight along with patchy fog developing. Isolated to scattered
showers are possible late tonight, then numerous showers and
storms are expected over much of the area on Friday. Light
southerly winds tonight increase to 10 to 15 knots on Friday. /29
&&
.PREV DISCUSSION... /issued 1058 PM CDT Thu Apr 8 2021/
NEAR TERM /Now Through Saturday/...An active weather period is
expected, culminating in a strong squall line sweeping through
the area late Friday night into Saturday. Currently, a weak
boundary oriented is east-west over the central portion of the
area, seen best in surface dewpoints. This boundary moves
northward through the remainder of the forecast area overnight as
a deep layer southerly flow strengthens somewhat over the area and
brings increasing deep layer moisture into the region, especially
over the southern portion of the area. As a series of shortwaves
begin to affect the area, this results in moderate isentropic lift
mainly in the 300-305K layer which along with the improving deep
layer moisture will support slight chance to chance pops overnight.
For Friday into Saturday, an upper trof advances across the
Plains then continues towards the Mississippi River valley. Two
important changes occur during this evolution, the first of which
is a series of shortwaves continue to move across the area on
Friday leading to convective development over the forecast area,
and second a squall line organizes in response to the upper trof and
advances eastward across Arkansas Friday evening. The squall
lines increases in strength and size Friday night and advances
rapidly eastward into the northwestern portion of the forecast
area Friday night (potentially reaching the I-65 corridor as early
as 12Z Saturday) then continues through the remainder of the area
Saturday morning. On Friday, MLCAPE values of 1500-2500 J/kg are
indicated, although it was noted that model soundings show more
moisture in the 700-900 mb layer roughly along and south of I- 65
compared with north of I-65, and this becomes more pronounced
further north of I-65. Model soundings also show mid level dry air
present to strengthen convective downdrafts and contribute to
potential hail development. 0-6 km bulk shear values on Friday
will be 30-40 knots, with the higher values generally over the
southern portion of the area. Considering the distribution of
moisture seen in model soundings and shear distribution, the fact
that some Convective Allowing Models (CAMS) favor convective
development mostly along and south of I-65 looks reasonable and
supports likely to categorical pops. That said, have opted to
stay with likely pops over the remainder of the area as convective
development is possible elsewhere with the series of shortwaves.
The CAMS show that the strongest storms are favored over the
coastal counties which lines up well with the bulk shear values,
but given dry air present in model soundings areawide, see at
least isolated potential severe thunderstorm development over the
entire area. Moving on to the squall line meanwhile organizing
west of the area and set to advance into the northwestern portion
of the area overnight, MLCAPE values look to diminish only
somewhat to 1000-2000 J/kg despite the nocturnal timing, with
similar values expected along/ahead of the line until it exits to
the east. With the 850 mb flow strengthening over the area
overnight, 0-3 km helicity values of 200-300 m2/s2 will be present
along with 0-6 km bulk shear values around 45 knots with similar
values expected as the line moves through the remainder of the
area. These conditions are certainly supportive of severe storm
development, and is well reflected in SPC outlooks with a Slight
Risk over the area as the squall line moves through, including an
Enhanced Risk over interior southeast Mississippi and interior
southwest Alabama Friday night, and this Enhanced Risk area may be
expanded to include more of the area. Lows tonight and Friday
night range from the lower to mid 60s. Highs on Friday will mostly
be in the upper 70s to lower 80s. Highs on Saturday will be in
the mid to upper 70s. A High Risk of rip currents continues
through the period. /29
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Sunday afternoon for ALZ265-266.
FL...High Rip Current Risk through Sunday afternoon for FLZ202-204-
206.
MS...None.
GM...Small Craft Advisory from 10 PM Friday to 4 PM CDT Saturday for
GMZ631-632-650-655.
Small Craft Advisory from 10 PM Friday to 7 PM CDT Saturday for
GMZ670-675.
&&
This product is also available on the web at:
http://weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 10:33 PM CDT | Small Craft Advisory | MOB | 41 hr | |
| Apr 9, 3:30 AM CDT | Special Weather Statement | MOB | Mobile | 45 min |
| Apr 9, 3:57 AM CDT | Special Marine Warning | MOB | 93 min | |
| Apr 9, 4:17 AM CDT | Special Weather Statement | MOB | Mobile | 58 min |
| Apr 9, 4:25 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:28 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:42 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Apr 9, 6:47 AM CDT | Special Weather Statement | MOB | Clarke | 43 min |
| Apr 9, 6:54 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 38 min |
| Apr 9, 7:02 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 43 min |
| Apr 9, 7:45 AM CDT | Severe Thunderstorm Warning | MOB | Clarke, Monroe | 21 min |
| Apr 9, 8:06 AM CDT | Special Weather Statement | MOB | Clarke | 39 min |
| Apr 9, 8:09 AM CDT | Special Marine Warning | MOB | 96 min | |
| Apr 9, 8:28 AM CDT | Special Marine Warning | MOB | 105 min | |
| Apr 9, 9:49 AM CDT | Special Marine Warning | MOB | 54 min | |
| Apr 9, 12:18 PM CDT | High Surf Advisory | MOB | Baldwin, Mobile | 43 hr |
| Apr 9, 12:23 PM CDT | Special Weather Statement | MOB | Wilcox | 52 min |
| Apr 9, 2:16 PM CDT | Special Weather Statement | MOB | Wilcox | 44 min |
| Apr 9, 2:18 PM CDT | Special Weather Statement | MOB | Choctaw | 42 min |
| Apr 9, 2:35 PM CDT | Special Weather Statement | MOB | Choctaw | 40 min |
| Apr 9, 2:56 PM CDT | Special Weather Statement | MOB | Crenshaw | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.